Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 23, 2014, 3:36 PM EST for Lake County, Orange County, Seminole County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2014, 3:36 PM EST (20:36 UTC)
- Expired
- Feb 23, 2014, 4:30 PM EST
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS52 KMLB 232036
SVRMLB
FLC069-095-117-232130-
/O.NEW.KMLB.SV.W.0011.140223T2036Z-140223T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST SUN FEB 23 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAKE COUNTY IN FLORIDA
NORTHWESTERN ORANGE COUNTY IN FLORIDA
NORTHWESTERN SEMINOLE COUNTY IN FLORIDA
* UNTIL 430 PM EST.
* AT 334 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAVARES...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MID FLORIDA LAKES...EUSTIS...ZELLWOOD...MOUNT DORA...PITTMAN...
PAISLEY...MOUNT PLYMOUTH AND CASSIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IF ON OR NEAR LAKE HARRIS...LAKE DORA...LAKE EUSTIS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2897 8173 2897 8166 2904 8166 2906 8164
2907 8164 2914 8158 2889 8135 2889 8136
2885 8136 2883 8131 2862 8172 2884 8184
TIME...MOT...LOC 2036Z 242DEG 10KT 2880 8174
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:03 AM EST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 23, 10:03 AM EST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1003 AM EST SUN FEB 23 2014 .DISCUSSION... WARM FRONT SHIFTING NORTH OF CENTRAL FLORIDA THIS MORNING WILL PROVIDE A RELATIVELY LIGHT SOUTHERLY FLOW OVER THE REGION. FOG AND STRATUS OVER THE AREA WILL LIFT AND BURN OFF INTO LATE MORNING WHICH WILL LEAD TO PARTLY CLOUDY SKIES ACROSS THE AREA FOR A BIT INTO THE AFTERNOON. DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE SHOULD THEN HELP GENERATE SCATTERED SHOWERS AND A FEW STORMS INTO MID TO LATE AFTERNOON. GREATEST RAIN CHANCES WILL EXIST ACROSS NORTH CENTRAL FLORIDA WHERE GREATER MOISTURE EXISTS CLOSER TO THE FRONTAL BOUNDARY AND HAVE INCREASED POPS SLIGHTLY OVER THIS AREA. COOL TEMPS ALOFT...DECENT INSTABILITY AND DRIER MID LEVEL AIR WILL KEEP THE POTENTIAL FOR ISOLATED STRONG STORMS ACROSS THE REGION. THIS WILL BE ESPECIALLY TRUE NEAR THE COAST WITH CONVECTION THAT INTERACTS WITH THE EAST COAST SEA BREEZE. && .AVIATION...IFR/LIFR CONDS IN FOG/STRATUS THIS MORNING WILL IMPROVE TO VFR THROUGH 15-17Z. LIGHT S/SW FLOW WILL BECOME E/SE NEAR THE COAST WITH THE FORMATION OF THE EAST COAST SEA BREEZE. SCATTERED SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE AGAIN INTO THE AFTERNOON AS DAYTIME HEATING INCREASES INSTABILITY OVER THE REGION. ANY OF THIS ACTIVITY WILL PRODUCE TEMPO IFR/MVFR CONDS WITH STRONGER STORMS POSSIBLE NEAR THE COAST LATER IN THE DAY. && .MARINE... TODAY-TONIGHT...WARM FRONT LIFTING NORTH OF THE AREA WILL PROVIDE A LIGHTER S/SW FLOW OVER THE WATERS WITH A MORE S/SE COMPONENT TOWARD THE COAST LATE IN THE DAY WITH THE FORMATION OF THE EAST COAST SEA BREEZE. SEAS WILL CONTINUE TO RANGE FROM 2-4 FEET. THE POTENTIAL FOR A FEW STRONG OFFSHORE MOVING STORMS WILL AGAIN EXIST LATER THIS AFTERNOON...ESPECIALLY NORTH OF SEBASTIAN INLET. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/KELLY
Hazardous weather outlook, Feb 23, 9:55 AM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 955 AM EST SUN FEB 23 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 955 AM EST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WARM FRONT IS DRAPED ACROSS NORTH FLORIDA AND SCATTERED LIGHTNING STORMS WILL SPREAD EAST FROM THE FLORIDA PANHANDLE INTO NORTH AND CENTRAL FLORIDA THIS AFTERNOON. A WARM AND UNSTABLE AIRMASS SOUTH OF THE FRONT WILL COMBINE WITH A DEVELOPING EAST COAST SEA BREEZE AND THUNDERSTORM OUTFLOW BOUNDARIES PROPAGATING SOUTHWARD TO GENERATE SCATTERED LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. SOME OF THE STORMS WILL BE STRONG CONTAINING WIND GUSTS OF 45 TO 55 MPH AND SMALL HAIL. A BRIEF SMALL TORNADO WILL ALSO BE POSSIBLE ESPECIALLY WHERE NUMEROUS BOUNDARIES COLLIDE. STORM MOTION WILL BE TOWARD THE EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. .WATERSPOUT IMPACT... STORMS INTERACTING WITH SEA BREEZE AND OUTFLOW BOUNDARIES WILL TEMPORARILY PRODUCE AN INCREASE IN LOW LEVEL SHEAR. THIS COULD PROMOTE THE DEVELOPMENT OF A FEW FUNNEL CLOUDS AND WATERSPOUTS ON THE LARGER INLAND LAKES AS WELL AS THE INTRACOASTAL AND ATLANTIC WATERS THIS AFTERNOON. .RIP CURRENT IMPACT... A LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES. ALWAYS REMEMBER TO SWIM NEAR A LIFEGUARD AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON LIGHTNING STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 TO 45 KNOTS ON INLAND LAKES...THE INTRACOASTAL AND ATLANTIC WATERS. STORMS WILL MOVE FROM WEST TO EAST THIS AFTERNOON PUSHING OFF THE MAINLAND AROUND 20 KNOTS. BOATERS SHOULD KEEP AN EYE TO THE WEST AND BE PREPARED TO SEEK SAFE HARBOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FOG MONDAY MORNING. A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THEN ISOLATED TO SCATTERED SHOWERS EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/WIMMER
In the hours before
Special weather statement, Feb 23, 2:11 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
211 PM EST SUN FEB 23 2014
FLZ041-044-231945-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
211 PM EST SUN FEB 23 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 245 PM EST.
AT 207 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
GEORGE...MOVING EAST AT 35 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2939 8141 2927 8141 2926 8139 2922 8138
2913 8164 2930 8166 2931 8168 2932 8168
2938 8145 2940 8142
TIME...MOT...LOC 1911Z 271DEG 29KT 2932 8159
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 5:42 AM EST | Dense Fog Advisory | MLB | Okeechobee, Orange, Osceola, Seminole | 4 hr |
| Feb 23, 2:11 PM EST | Special Weather Statement | MLB | Flagler | 34 min |
| Feb 23, 2:16 PM EST | Severe Thunderstorm Warning | MLB | Volusia | 44 min |
| Feb 23, 2:19 PM EST | Tornado Warning | MLB | Volusia | 26 min |
| Feb 23, 2:45 PM EST | Severe Thunderstorm Warning | MLB | Volusia | 60 min |
| Feb 23, 2:57 PM EST | Tornado Warning | MLB | Volusia | 63 min |
| Feb 23, 3:04 PM EST | Special Marine Warning | MLB | 56 min | |
| Feb 23, 3:41 PM EST | Severe Thunderstorm Warning | MLB | Volusia | 49 min |
| Feb 23, 3:46 PM EST | Tornado Warning | MLB | Volusia | 29 min |
| Feb 23, 3:47 PM EST | Tornado Warning | MLB | Lake, Orange, Seminole | 43 min |
| Feb 23, 4:09 PM EST | Tornado Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 66 min |
| Feb 23, 4:29 PM EST | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.